Oklahoma, 2010Damaging Winds in Oklahoma, June 12, 2010
June 12, 2010 · NWS OUN · 2 events in 1 county or zone
A large upper level storm system located over over the southwest United States slowly pushed east. A disturbance moved from south to north over Oklahoma, creating enough lift for thunderstorms to develop over the northern half of Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper level storm system located over over the southwest United States slowly pushed east. A disturbance moved from south to north over Oklahoma, creating enough lift for thunderstorms to develop over the northern half of Oklahoma. One storm over Garfield county became severe, with winds causing damage near Enid.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 6:57 PM CST, 43 minutes earlier.
Area forecast discussion, Jun 12, 6:57 PM CST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT SAT JUN 12 2010
.UPDATE...
SCATTERED SHOWERS/STORMS CONTINUE TO DEVELOP THIS EVENING IN
NORTHERN OKLAHOMA. IT APPEARS NOW THAT STORMS IN THE PANHANDLES
HAVE ENOUGH OF AN EASTERLY PUSH TO MOVE INTO NORTHWEST PORTIONS OF
FA THIS EVENING SO HAVE INCREASED POPS. SOME OF THESE STORMS MAY
BE SEVERE WHEN THEY MOVE INTO THE FA. LOCALLY HEAVY RAIN MAY ALSO
BE AN ISSUE WITH THE STORMS. ADDITIONAL STORMS IN NORTHERN
PORTIONS OF THE FA MAY BE POSSIBLE OVERNIGHT... ESPECIALLY IF AN
OUTFLOW BOUNDARY IS IN THE AREA FROM THIS EVENINGS STORMS AND THE
LLJ INTERACTS WITH THIS BOUNDARY. WILL SEND UPDATES SHORTLY.
MAXWELL
&&
.PREV DISCUSSION... /ISSUED 615 PM CDT SAT JUN 12 2010/
AVIATION...
STRONG/SEVERE STORMS WEST-NORTH OF KWWR/KGAG ARE BEGINNING TO SHOW
SIGNS OF TRYING TO PUSH EAST AT THIS TYPING...BUT MAJORITY OF
CONVECTION WILL LIKELY STAY NORTH OF THOSE TERMINALS. HOWEVER...WE
WILL INCLUDE A TEMPO GROUP THIS EVENING FOR KGAG/KWWR. OTHER
ISOLATED/SCATTERED SHOWERS AND WEAKER STORMS OVER THE BODY OF
OKLAHOMA EXPECTED TO MISS NORTHERN OKLAHOMA TERMINALS...STAYING
BETWEEN KWWR AND KPNC.
AREAS OF MVFR CEILINGS ONCE AGAIN EXPECTED LATE TONIGHT AND TOMORROW
MORNING...BEFORE LIFTING TO VFR TOWARD AND AFTER 17Z. WILL INCLUDE
TEMPO TSRA AT KGAG/KWWR TOMORROW AFTERNOON AND PROB30 AT KPNC/KCSM
DUE TO PROXIMITY OF SLOW MOVING COLD FRONT THAT WILL MAKE ITS WAY
ACROSS THE REGION THE NEXT FEW DAYS.
DISCUSSION...
LARGE UPPER TROUGH OVER THE SOUTHWEST US STILL OUR MAIN WEATHER
MAKER FOR THE NEXT FEW DAYS. SOUTHWESTERLY FLOW ALOFT... COMBINED
WITH A WELL DEFINED SURFACE COLD FRONT WILL CREATE SEVERAL CHANCES
FOR THUNDERSTORMS OVER MUCH OF THE AREA. THE COLD FRONT MADE A
GOOD RUN TOWARD NORTHWEST OKLAHOMA OVERNIGHT... BUT HAS NEARLY
STALLED OVER SOUTHWEST KANSAS INTO THE NORTHWEST TEXAS PANHANDLE.
THUNDERSTORMS HAVE BEGUN TO DEVELOP NEAR AND TO THE NORTH OF THE
BOUNDARY... AND FURTHER DEVELOPMENT IS LIKELY THROUGH THIS
EVENING. MUCH OF THE ACTIVITY... AT LEAST INITIALLY... WILL REMAIN
WEST OF OUR BORDER. HOWEVER... NORTHEAST STORM MOTIONS SHOULD
BRING THUNDERSTORMS NEAR OR OVER OUR NORTHWEST COUNTIES. WILL HAVE
TO WATCH THE STRENGTH OF THE THUNDERSTORMS AS WELL... AS FLOW
ALOFT IS MORE THAN SUFFICIENT FOR SEVERE STORMS... AND
INSTABILITY IS MAXIMIZED THERE.
HIGHEST THUNDERSTORM CHANCES FOR SUNDAY WILL BE DEPENDENT ON
WHERE THE FRONT ENDS UP TONIGHT. OVERNIGHT ACTIVITY WILL LIKELY
PUSH THE FRONT SOUTHEAST TO SOME EXTENT. HIGHEST POPS WILL REMAIN
NEAR THE FRONT ON SUNDAY... WITH A SIMILAR SITUATION THAN WHAT WE
ARE EXPERIENCING TODAY. THE FRONT SHOULD FINALLY START MOVING MORE
INTO OKLAHOMA... AND WILL LIKELY BE MOST OF THE WAY THROUGH OUR
CWA BY MONDAY EVENING... AS THE UPPER TROUGH OPENS UP AND LIFTS
TOWARD THE NORTHEAST.
WE ALSO HAVE CONCERNS FOR HEAVY RAINFALL WITH ANY THUNDERSTORM.
PRECIPITABLE WATER VALUES ARE CLOSE TO TWO INCHES IN SOME SPOTS...
AND THE UPPER FLOW SHOULD PARALLEL THROUGH COLD FRONT THROUGH THE
EVENT... FAVORING TRAINING THUNDERSTORMS. EVEN AFTER THE FRONT
PASSES... BOTH THE NAM AND GFS ARE PLACING AN AXIS OF HEAVY RAINFALL
AT THE ENTRANCE REGION OF THE UPPER JET. PARTS OF THE CWA HAVE NOT
SEEN RAINFALL IN SEVERAL DAYS... SO ANY RAINFALL WILL BE BENEFICIAL.
SOME SPOTS MAY RECEIVE A COUPLE OF INCHES OF RAINFALL BEFORE IT IS
ALL SAID AND DONE.
WARM AND MUGGY CONDITIONS WILL CONTINUE UNTIL THE COLD FRONT
PASSES . HOWEVER... LOOKS LIKE THE RIDGE WILL TRY AND BUILD BACK
IN BY MID WEEK... BRINGING TEMPERATURES BACK TO NEAR OR JUST ABOVE
NORMAL. NO CHANGES MADE TO THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 95 75 91 / 20 20 20 40
HOBART OK 74 96 74 90 / 20 10 30 40
WICHITA FALLS TX 75 98 76 97 / 10 10 20 30
GAGE OK 72 90 69 83 / 80 30 40 30
PONCA CITY OK 76 92 77 88 / 30 30 40 50
DURANT OK 76 93 75 95 / 10 10 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
25/11
Hazardous weather outlook, Jun 12, 4:20 PM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
520 PM CDT SAT JUN 12 2010
OKZ004>048-050>052-TXZ083>090-131000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
520 PM CDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS PORTIONS OF OKLAHOMA.
LOCATION...
THE SLIGHT RISK COVERS NORTHERN AND WESTERN OKLAHOMA...GENERALLY
NORTH OF A LINE EXTENDING FROM SAYRE...TO WATONGA...TO ENID AND
BLACKWELL.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE 7 PM THROUGH
3 AM.
IMPACTS...
HAIL UP TO THE SIZE OF GOLFBALLS.
DAMAGING WINDS OF 65 MPH.
FLASH FLOODING RAINFALL.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR THE POSSIBILITY OF SEVERE WEATHER
OPERATIONS.
DISCUSSION...
WIDESPREAD STRONG AND SEVERE THUNDERSTORMS OVER THE OKLAHOMA AND
TEXAS PANHANDLES WILL TRY TO SLOWLY DEVELOP EASTWARD TOWARD
WEST-CENTRAL AND NORTHWEST OKLAHOMA THIS EVENING. BY THE TIME THE
STORMS REACH THE BODY OF OKLAHOMA...THEY WILL LIKELY BE OUTFLOW
DOMINANT...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING
WINDS. TOWARD AND AFTER MIDNIGHT...AS A LOW-LEVEL JET INTERACTS WITH
STORM OUTFLOW...THE CHANCES FOR THUNDERSTORMS WILL SPREAD INTO
NORTH-CENTRAL AND MORE OF WEST-CENTRAL OKLAHOMA. DURING THE
OVERNIGHT HOURS...THE PRIMARY CONCERN WILL SWITCH TO EXCESSIVE
RAINFALL TOTALS AND FLASH FLOODING IF STORMS CAN PERSIST.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THE COLD FRONT OVER KANSAS WILL MOVE SOUTH AGAIN BEGINNING LATE
SUNDAY...AND WILL MOVE THROUGH MUCH OF THE AREA BY MONDAY EVENING.
THE FRONT AND ANY OUTFLOW BOUNDARIES PRODUCED BY THUNDERSTORM
COMPLEXES WILL SERVE TO AID IN THE DEVELOPMENT OF THUNDERSTORMS
EARLY IN THE WEEK. AT THE SAME TIME...A STORM SYSTEM OVER THE
WESTERN UNITED STATES WILL MOVE INTO THE CENTRAL PLAINS...PROVIDING
CONTINUED LIFT ALONG AND NORTH OF THE COLD FRONT. THERE WILL
BE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWESTERN
OKLAHOMA ON SUNDAY... AND OVER A BROADER AREA OF OKLAHOMA AND NORTH
TEXAS ON MONDAY. ANY THUNDERSTORM WILL POSE A RISK FOR LARGE HAIL
AND DAMAGING WINDS.. WITH AN ADDITIONAL THREAT FOR HEAVY...AND
POSSIBLY FLOODING RAINFALL. THE HEAVY RAINFALL THREAT SHOULD BE
LOCATED ALONG AND JUST BEHIND THE FRONT.
OTHER HAZARDOUS WEATHER...
HEAT INDEX VALUES WILL ONCE AGAIN CLIMB ABOVE 100 DEGREES ACROSS
MUCH OF THE AREA ON SUNDAY AND OVER SOUTHERN OKLAHOMA AND NORTH
TEXAS ON MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.In the hours before
Special weather statement, Jun 12, 6:09 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT SAT JUN 12 2010
OKZ005-006-011-130030-
WOODS OK-ALFALFA OK-MAJOR OK-
709 PM CDT SAT JUN 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...MAJOR AND WOODS
COUNTIES.
AT 708 PM CDT...ONE STRONG THUNDERSTORM WAS LOCATED 18 MILES WEST OF
ORIENTA...AND ANOTHER 5 MILES EAST OF CLEO SPRINGS...BOTH MOVING
NORTH AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3661 9886 3663 9820 3632 9825 3630 9891
Special weather statement, Jun 12, 6:11 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT SAT JUN 12 2010
OKZ012-130030-
GARFIELD OK-
711 PM CDT SAT JUN 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.
AT 711 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF DRUMMOND...MOVING NORTH AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3646 9808 3643 9782 3618 9792 3618 9808
Special weather statement, Jun 12, 6:56 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT SAT JUN 12 2010
OKZ006-007-012-130115-
GARFIELD OK-ALFALFA OK-GRANT OK-
756 PM CDT SAT JUN 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD AND GRANT
COUNTIES.
AT 755 PM CDT...STRONG THUNDERSTORMS...ONE LOCATED 6 MILES NORTHWEST
OF HELENA AND THE OTHER OVER CARRIER...WERE MOVING NORTH AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3670 9794 3639 9794 3660 9842 3695 9843
Special weather statement, Jun 12, 7:16 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
816 PM CDT SAT JUN 12 2010
OKZ004-009-130200-
HARPER OK-ELLIS OK-
816 PM CDT SAT JUN 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND HARPER COUNTIES.
AT 814 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED OUT AROUND BOOKER
TEXAS...MOVING EAST AT ABOUT 20 MPH. IF THESE STORMS MAINTAIN
STRENGTH...THEY WILL APPROACH THE ROSSTON...LAVERNE...AND CATESBY
AREAS TOWARD AND AFTER 9 PM.
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.
LAT...LON 3699 9955 3613 9984 3619 10001 3695 10001
Special weather statement, Jun 12, 7:18 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
818 PM CDT SAT JUN 12 2010
OKZ007-130145-
GRANT OK-
818 PM CDT SAT JUN 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.
AT 818 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NASH...MOVING
NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3695 9767 3659 9791 3659 9804 3659 9811
3700 9808Special weather statement, Jun 12, 7:23 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
823 PM CDT SAT JUN 12 2010
OKZ012-130145-
GARFIELD OK-
823 PM CDT SAT JUN 12 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.
AT 824 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER VANCE AIR
FORCE BASE...MOVING NORTH AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 40 TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3659 9797 3657 9771 3627 9776 3628 9798
Thunderstorm Wind, Garfield
- When
- June 12, 7:40 PM CST to 7:41 PM CST
- Where
- Garfield County, 0.5 mi SE of Enid
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.395, -97.874
Several tree limbs up to six inches in diameter were downed by the strong winds. The downed limbs were reported a quarter of a mile southeast of downtown Enid. Monetary damages were estimated.
Thunderstorm Wind, Garfield
- When
- June 12, 7:45 PM CST to 7:46 PM CST
- Where
- Garfield County, 0.66 mi ESE of Enid
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.397, -97.869
Several tree limbs 4 inches in diameter and a power line were downed. Monetary damages were estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, June 12 to 30, 2010$1.0 billion · 51 events
- Heat in Tennessee, June 12 to 14, 20101 death · 20 events
- Lightning Strike in Colorado, June 12, 20101 death · 1 event
- Flash Flooding in West Virginia, June 12 to 13, 2010$8.1 million · 4 events
- Flash Flood and Hail in New Mexico, June 12, 2010$1.3 million · 2.75 in hail · 21 events
- Tornado and Flash Flood in Texas, June 12 to 13, 20102 injured · $112,000 · EF0 · 50 events
- Flooding in Iowa, June 12 to 21, 2010$875,000 · 15 events
- Damaging Wind and Lightning Strikes in North Carolina, June 12, 2010$1.5 million · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2010$203,000 · EF1 · 17 events
- Flash Flooding in South Dakota, June 12, 2010$1.0 million · 3 events
- Flash Flooding and Flooding in Ohio, June 12 to 15, 2010$519,000 · 1 in hail · 15 events
- Flash Flooding and Flood in Iowa, June 12, 2010$454,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241602, 241604.